Period while on pill???

Discussion in 'Vaginarium' started by Nikolette, Jul 26, 2005.

  1. Nikolette

    Nikolette New Member

    Joined:
    Jan 18, 2005
    Messages:
    83
    Likes Received:
    0
    Location:
    Heaven
    I've been on birth control pills for about 4 years now...first 2 were Ortho Tri-cyclen then the last two they switched me over to the Ortho Tri-cyclen lo.

    Since Ive been taking them for so long, I know my cycles very well and have always gotten my period on wed of my placebo. Regardless if I ever skipped a pill, I never experianced break through bleeding.

    I still have a week left until my placebos and noticed some spotting today with cramping. Im confused and worried because Ive been on the pill for so long now and have never experianced this before.

    I know some people "spot" however I have never. Is there any chance I may be pregnant??? God I hope not! If anyone knows, please respond! Thanx!
     
  2. JustaMeThang

    JustaMeThang New Member

    Joined:
    May 3, 2002
    Messages:
    1,677
    Likes Received:
    0
    Location:
    Long Island, NY
    Sometimes when your body has been receiving the same hormones for an extended period of time, you can spot. Go to your GYNO, they will most likely put you on a different pill. Soemthing as simple as a 10 pound weight gain/loss can require a change in BC to best work with your body. You are still protected from pregnancy even though you are spotting, as long as you continue to take the pill as you normally would.
     
  3. Peeps

    Peeps New Member

    Joined:
    Jul 22, 2005
    Messages:
    240
    Likes Received:
    0
    Location:
    NOVA
    Beings how you were switched to a pill with lower hormones there is a good chance that your cycle is going to change. If you are still worried about it I would go see the doc just to make sure that nothing is wrong.
     
  4. lauren

    lauren Active Member

    Joined:
    Apr 11, 2005
    Messages:
    38,880
    Likes Received:
    0
    Location:
    Palo Alto, CA
    have you been sick/stressed/wieght flucate/antibiotics? ive been on the pill for 3 years, and sometimes if i have a system overload i get breakthrough bleeding.

    if you are concered, see the doc.
     
  5. Nikolette

    Nikolette New Member

    Joined:
    Jan 18, 2005
    Messages:
    83
    Likes Received:
    0
    Location:
    Heaven
    i have been super stressed this whole year, but this is the first break through...its not really bleeding, just spotting and minor cramping thats gone now...only spotting now like towards the end of my cycle.
     
  6. Nikolette

    Nikolette New Member

    Joined:
    Jan 18, 2005
    Messages:
    83
    Likes Received:
    0
    Location:
    Heaven
    Ok, I am really worried now...its getting heavy and mucus like..sorry to be gross...I called a gyno but the earliest I can go is tuesday. I feel really sick...tired and light headed all the time, crampy and have no energy...anyone ever have this??
     
  7. Big Red

    Big Red New Member

    Joined:
    Nov 14, 2003
    Messages:
    350
    Likes Received:
    0
    Location:
    Ft Riley, KS
    if there any like chunks and if it is a dark red color there is a possibility you did get pregnant, adn could be having a miscarriage.
     
  8. Nikolette

    Nikolette New Member

    Joined:
    Jan 18, 2005
    Messages:
    83
    Likes Received:
    0
    Location:
    Heaven
    OMG..thats what is seems like !
     
  9. Kinks

    Kinks Sup. OT Supporter

    Joined:
    Jun 30, 2003
    Messages:
    8,692
    Likes Received:
    0
    Location:
    Sydney, Australia
    see the gyno on tuesday, he'll give you a MUCH better idea of what's going on than OT :)
     
  10. IreLynx

    IreLynx New Member

    Joined:
    Jan 7, 2005
    Messages:
    291
    Likes Received:
    0
    This is also something you'll see with an ordinary period from some people, especially while on the pill. It's just blood that has started to clot before it was expelled. All signs/symptoms point to just an average period on the pill. Honestly, that's all I think it is; just a full period with blood that has already started to clot before being expelled. We don't even know if she has had unprotected sex at all; kind of hard to have a miscarriage if you were never pregnant in the first place.
     
  11. Nikolette

    Nikolette New Member

    Joined:
    Jan 18, 2005
    Messages:
    83
    Likes Received:
    0
    Location:
    Heaven
    Ok, so I saw the gyno today...he thinks its because my birth control pill has a low dosage which is prone to break through bleeding anyway. I was concerned since Ive been on this pill for 2 years and never experianced anyting until now...He assured me it happens sometimes but said to call him later this week bc I should get my REAL period and see if Im ok. If I dont get it or its irregular i need to take a preg test. Im supposed to get the real one tomorrow...so im keeping my fingers crossed!
     

Share This Page